Texas, 2015

Tornadoes and Flash Flooding in Texas, December 12 to 13, 2015

December 12 to 13, 2015 · NWS SHV · 27 events in 10 counties and zones

A strong upper level trough moved into the Central and Southern Plains during the morning and afternoon hours of December 12th. This trough ejected into the plains with a slight negative tilt which was indicative of strong jet dynamics in association with this trough.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$2.4 million
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong upper level trough moved into the Central and Southern Plains during the morning and afternoon hours of December 12th. This trough ejected into the plains with a slight negative tilt which was indicative of strong jet dynamics in association with this trough. Likewise, low level and deep level shear was quite strong with this trough across Northeast Texas during the late afternoon and evening hours of the 12th as well as the morning hours of the 13th. While instability was very weak, the strong shear made up for the development of strong to severe thunderstorms, some of which produced tornadoes across Northeast Texas. Training of storm echoes also occurred which resulted in widespread flash flooding across the region as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 12, 12:55 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Dec 12, 12:55 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 PM CST SAT DEC 12 2015

.AVIATION...
FOR 12/18Z TAFS...AMPLE MIXING HAS ALLOWED FOR VFR CIGS ACROSS
MOST OF THE REGION. HOWEVER...THIS WILL ONLY LAST UNTIL THE
AFTERNOON HOURS...AS SHOWERS AND THUNDERSTORMS WILL MOVE INTO TO OUR E TX
TERMINALS BY LATE THIS AFTERNOON AND SLOWLY SPREAD EWD DURING THE
LATE EVENING AND OVERNIGHT PERIODS AS AN APPROACHING STORM SYSTEM
MOVES THROUGH THE REGION. SLY WINDS TODAY WILL INCREASE IN SPEED
TO 10-15 KTS WITH HIGHER GUSTS AND REMAIN SO THROUGHOUT MUCH OF
THE PD. /20/

&&

.PREV DISCUSSION... /ISSUED 1148 AM CST SAT DEC 12 2015/

DISCUSSION...
THE STRATUS SHIELD LINGERS ACROSS THE REGION AS OF LATE
MORNING...ALTHOUGH SOME BREAKS HAVE BEEN NOTED ON THE VISIBLE
SATELLITE IMAGERY OVER PORTIONS OF CNTRL AND ERN LA/WRN MS. THIS
STRATUS SHIELD MAY PERSIST THROUGH MUCH OF THE DAY /WITH SOME
SCATTERING POSSIBLE OVER THE ERN ZONES/ AS LOW LEVEL MOISTURE
CONTINUES TO DEEPEN BENEATH THE LOW LEVEL CAPPING INVERSION NOTED
ON THE 12Z KSHV RAOB. THE CIRRUS SHIELD WILL ONLY DEEPEN WITH TIME
AS WELL...AS THE SUBTROPICAL JET SHIFTS FARTHER E ACROSS THE LOWER
MS VALLEY AHEAD OF THE LONGWAVE TROUGH OVER THE DESERT SW. DESPITE
THE CLOUD COVER...SHOULD STILL SEE NEAR RECORD MAX TEMPS THIS
AFTERNOON AS TEMPS APPROACH 80 DEGREES ESPECIALLY OVER N
LA/ADJACENT SECTIONS OF EXTREME ERN TX. HAVE HAD TO RAISE MAX
TEMPS THIS AFTERNOON 1-2 DEGREES GIVEN THE 16-17Z OBS...BUT THE
LACK OF SUN SHOULD TAPER THE DIURNAL SWING IN TEMPS FROM THE WARM
START TO THE MORNING.

MOSAIC RADAR IMAGERY INDICATES AN INCREASING AREAS OF CONVECTION
RAPIDLY DEVELOPING THIS MORNING OVER THE TX HILL COUNTRY...WITH
MORE SCATTERED DEVELOPMENT ONGOING ACROSS SE TX...WHICH WILL
SPREAD NNE INTO PORTIONS OF E TX THIS AFTERNOON IN ASSOCIATION WITH
A WEAK SHORTWAVE/INCREASED PVA EJECTING NE AHEAD OF THE LONGWAVE
TROUGH OVER THE DESERT SW. THE 12Z PROGS AND THE LATEST HRRR RUNS
HAVE INITIALIZED ON THIS WELL...AFFECTING E TX/EXTREME SE OK BY
MID TO LATE AFTERNOON. HAVE INCREASED POPS BACK TO LIKELY ACROSS
THE WRN SECTIONS OF E TX THIS AFTERNOON IN THE LATE MORNING
UPDATE...TAPERING TO HIGH CHANCE ACROSS THE REMAINDER OF E TX/SE
OK. SLIGHT CHANCE POPS SHOULD WORK FOR MUCH OF SW AR/N LA THIS
AFTERNOON AS THE MOISTURE WILL BE LATER TO DEEPEN OVER THESE
AREAS. THE CURRENT LAKE WIND ADVISORY THIS AFTERNOON LOOKS GOOD
OVER THE WRN SECTIONS OF E TX AS THE PRESSURE GRADIENT HAS
TIGHTENED OVER THE SRN PLAINS AHEAD OF DEEPENING SFC LOW PRESSURE
OVER ERN NM. WILL LIKELY HAVE TO EXPAND THE LAKE WIND ADV. FOR
TONIGHT WITH THE AFTERNOON FORECAST PACKAGE AS THE TIGHT PRESSURE
GRADIENT EXPANDS FARTHER E OVER THE REGION.

WILL ALSO RE-ASSESS THE SVR POTENTIAL IN THE AFTERNOON DISCUSSION
AS WELL...ALTHOUGH HAVE HIGHER CONFIDENCE THAT THIS SYSTEM WILL
BE PRIMARILY A HEAVY RAINFALL/FLASH FLOOD THREAT.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  65  66  45 /  20  90 100  20
MLU  81  68  72  47 /  10  40 100  30
DEQ  76  60  61  40 /  30 100  80  20
TXK  78  62  64  43 /  30 100 100  10
ELD  79  67  70  43 /  20  70 100  30
TYR  78  56  58  43 /  60 100  80  10
GGG  78  60  62  43 /  50 100  80  10
LFK  79  63  64  43 /  50 100  80  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
     MORNING FOR ARZ050-051-059-060-070-071.

LA...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
     MORNING FOR LAZ001-002-010.

OK...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
     MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
     MORNING FOR TXZ096-097-108>112-124>126-136>138-149>153-165-
     166.

     LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ096-
     108>110-124-125-136-137-149-150.

&&

20
Hazardous weather outlook, Dec 12, 12:21 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 PM CST SAT DEC 12 2015

ARZ050-051-059-060-070-071-LAZ001-002-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-131200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-DE SOTO-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1221 PM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS EAST TEXAS AND
SOUTHEAST OKLAHOMA THIS AFTERNOON...AHEAD OF A STRONG UPPER LEVEL
STORM SYSTEM THAT WILL MOVE THROUGH THE DESERT SOUTHWEST AND INTO
THE SOUTHERN ROCKIES. AN ISOLATED SEVERE THUNDERSTORM THREAT WILL
EXIST LATE THIS AFTERNOON THROUGH TONIGHT ACROSS EAST TEXAS AND
EXTREME SOUTHEAST OKLAHOMA GIVEN THE VERY STRONG SHEAR IN
PLACE...BUT INSTABILITY WILL BE QUITE LIMITED AS SURFACE HEATING
WILL BE TAPERED BY THE DENSE CLOUD COVER AND RAIN. SHOULD A SEVERE
THREAT MATERIALIZE...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
THE PRIMARY THREATS. HOWEVER...LOCALLY HEAVY RAINFALL AND THE
THREAT FOR FLASH FLOODING WILL INCREASE ACROSS EAST TEXAS AND
SOUTHEAST OKLAHOMA TONIGHT AND SUNDAY MORNING...BEFORE A COLD
FRONT PUSHES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD SUNDAY
MORNING...ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL PUSH
THROUGH THE REGION. LOCALLY HEAVY RAINFALL AND THE THREAT FOR
FLASH FLOODING WILL CONTINUE SUNDAY MORNING BEFORE THE RAIN
DIMINISHES FROM WEST TO EAST BY MIDDAY. CUMULATIVE RAINFALL
AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS IN
EXCESS OF SIX INCHES...WILL BE POSSIBLE BEFORE THE RAIN ENDS BY
EARLY AFTERNOON SUNDAY. IN ADDITION...AN ISOLATED SEVERE
THUNDERSTORM THREAT WILL CONTINUE SUNDAY MORNING WITH DAMAGING
WINDS AND ISOLATED TORNADOES POSSIBLE. COOLER AND DRIER AIR WILL
QUICKLY PUSH EAST IN WAKE OF THE COLD FRONTAL PASSAGE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TONIGHT OVER EAST TEXAS AND
SOUTHEAST OKLAHOMA.

ARZ061-072-073-LAZ003>006-011>014-017>022-TXZ167-131200-
NEVADA-COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-
1221 PM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON OVER PORTIONS OF NORTHCENTRAL LOUISIANA AND SOUTHWEST
ARKANSAS. HOWEVER...SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
TO INCREASE LATE TONIGHT AND ESPECIALLY AFTER DAYBREAK SUNDAY OVER
THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS SOUTHWEST ARKANSAS
AND NORTHCENTRAL LOUISIANA SUNDAY...ALONG AND AHEAD OF A COLD
FRONT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH WIDESPREAD
RAINFALL AMOUNTS OF ONE TO THREE INCHES EXPECTED. AN ISOLATED
SEVERE THUNDERSTORM THREAT WILL BE POSSIBLE AS WELL...MAINLY
ACROSS NORTHCENTRAL LOUISIANA. SHOULD THIS DEVELOP...DAMAGING
WINDS AND AN ISOLATED TORNADO WILL BE THE PRIMARY THREATS. THESE
SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST SUNDAY
AFTERNOON AND EVENING...WITH COOLER AND DRIER AIR SPILLING EAST
BEHIND THE COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

The radar

The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

17 flash flood, 6 thunderstorm wind, 4 tornado. Local standard time, as filed.

Tornado, Smith

When
December 12, 2:25 PM CST to 2:28 PM CST
Where
Smith County, 1.27 mi N of Thedford to 0.65 mi ENE of Lindale
Rating
EF2
Path length
1.79 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
32.498, -95.399

A National Weather Service Storm Survey Team concluded that the damage on the east side of Lindale, Texas was consistent with that of an EF-2 Tornado with wind speeds estimated between 110 and 120 mph. Approximately 50 homes sustained damage either from fallen trees or from the tornado itself with 2 homes suffering major damage. The worst of the damage was along CR 4191 where the tornado damaged homes on or near Brownwood Circle, Bentwood Circle, Braewood Circle, Greenwood Circle and Edgewood Circle. The tornado continued in a north northeast direction crossing CR. 431 and FM. 16 before lifting near CR. 4213. Numerous trees were either uprooted or snapped along the path of this tornado as well. A monetary amount of damage was not available for this publication.

Tornado, Franklin

When
December 12, 4:18 PM CST to 4:28 PM CST
Where
Franklin County, 1.61 mi WSW of Cypress to 1.8 mi WNW of Burley
Rating
EF0
Path length
5.32 mi
Path width
775 yd
Injuries
2 direct, 0 indirect
Property damage
$2.0 million
Reported by
NWS Storm Survey
Coordinates
33.037, -95.303

A NWS Storm Survey team concluded that the damage in Franklin County, Texas west of Purley community was consistent with that of tornado damage. The EF-2 tornado first touched down near County Road 3250 and traveled in a northerly direction, crossing County Road 2376 before lifting after crossing County Road 3055. The worst of the damage was noted near the intersection of County Road 3170 and County Road 2376. Numerous trees were snapped and/or uprooted along the path of this tornado. Around 20 structures suffered damage including 4 mobile homes that were completely destroyed. Four of the 20 homes suffered major damage. Two people were injured in one of the mobile homes.

Tornado, Red River

When
December 12, 4:59 PM CST to 5:00 PM CST
Where
Red River County, 4.77 mi SSE of Halesboro to 3.83 mi SE of Halesboro
Rating
EF1
Path length
1.02 mi
Path width
187 yd
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
33.391, -95.257

An NWS Storm Survey team concluded that the damage southwest of Bogata Texas was consistent with that of tornado damage. The EF1 tornado first touched down just west of County Road 1100. The storm moved in a north northwest trajectory...lifting near the FM 196 and County Road 1112 split. Damage consisted of snapped and/or uprooted trees. Structural damage included the removal of a roof from a two-story home.

Thunderstorm Wind, Red River

When
December 12, 5:04 PM CST
Where
Red River County, 0.58 mi E of Bogata
Measured
56 kt (64 mph) estimated gust
Reported by
State Official
Coordinates
33.470, -95.210

Trees were downed near and adjacent to Hwy. 37 near Bogata, Texas.

Tornado, Red River

When
December 12, 5:14 PM CST to 5:15 PM CST
Where
Red River County, 0.91 mi E of Fulbright
Rating
EF1
Path length
0.1 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.549, -95.234

A NWS Storm Survey team determined that a brief tornado touchdown occurred northwest of Bogata, Texas. This tornado briefly developed near the intersection of FM 411 and County Road 1245. The trunks of some trees were snapped and an outbuilding was completely destroyed before the tornado lifted.

Thunderstorm Wind, Red River

When
December 12, 7:25 PM CST
Where
Red River County, 1.34 mi ENE of Dimple
Measured
58 kt (67 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.730, -95.060

Trees were downed north of Clarksville, Texas near Hwy. 37.

Flash Flood, Wood

When
December 12, 8:20 PM CST to December 13, 9:45 AM CST
Where
Wood County, 0.72 mi SW of Mineola Wisener Arpt to 0.61 mi SSE of Mineola Wisener Arpt
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
32.673, -95.529

Flood waters entered several homes on County Road 2840 west of Mineola, Texas.

Flash Flood, Wood

When
December 12, 8:20 PM CST to December 13, 9:45 AM CST
Where
Wood County, 1.75 mi NNW of Mineola Wisener Arpt to 4.48 mi WSW of Hainesville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.704, -95.529

Numerous County Roads were covered in high water including CR. 1681, CR. 2351, CR. 4150 as well as FM. 852 and FM. 778.

Flash Flood, Red River

When
December 12, 8:25 PM CST to December 13, 2:45 AM CST
Where
Red River County, 1.1 mi SSE of Addielou to 3.32 mi SSE of Burks Ridge
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.804, -95.216

Several County Roads were covered in high water and closed including Hwy. 271 near the Bagwell community, Hwy. 82 East near Clarksville, CR. 410 and CR. 411.

Flash Flood, Cherokee

When
December 12, 8:50 PM CST to December 13, 12:45 AM CST
Where
Cherokee County, 2.44 mi ENE of Mixon to 1.66 mi ENE of Mixon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.090, -95.180

County Roads 4910 and 4912 near the Mixon community were covered with high water and closed.

Flash Flood, Cherokee

When
December 12, 8:51 PM CST to December 13, 1:00 AM CST
Where
Cherokee County, 5.28 mi NE of Mixon to 3.95 mi WNW of Henrys Chapel
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.129, -95.151

Highway 135 southwest of Troup was flooded and closed.

Flash Flood, Red River

When
December 12, 10:50 PM CST to December 13, 2:45 AM CST
Where
Red River County, 1.36 mi S of Halesboro to 1.59 mi SSW of Halesboro
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
33.430, -95.300

A high water rescue was reported for a car that was swept into a creek on FM. 410 near the Rugby community.

Flash Flood, Franklin

When
December 12, 10:55 PM CST to December 13, 2:45 AM CST
Where
Franklin County, 2.19 mi SSW of Cypress to 1.75 mi S of Cypress
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.022, -95.297

Several Farm to Market roads, including 3250 and 3170 were flooded and closed near the Purley community.

Thunderstorm Wind, Wood

When
December 13, 12:30 AM CST
Where
Wood County, 0.9 mi NE of Fauke
Measured
58 kt (67 mph) estimated gust
Property damage
$60,000
Reported by
Law Enforcement
Coordinates
32.640, -95.260

Trees and powerlines were downed on the north side of Lake Hawkins near the intersection of CR. 3810 and 3811. Some homes were also damaged by fallen trees.

Flash Flood, Wood

When
December 13, 1:38 AM CST to 9:45 AM CST
Where
Wood County, 0.58 mi W of Quitman to 1.67 mi W of Quitman
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.800, -95.440

Numerous county roads were flooded in and around the Quitman community.

Thunderstorm Wind, Wood

When
December 13, 5:25 AM CST
Where
Wood County, 1.5 mi SSW of Quitman
Measured
74 kt (85 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
32.780, -95.440

An NWS Storm Survey concluded that storm damage south and northeast of Quitman was consistent with that of straight line wind gusts. This damage began near Randy Road to County Road 4116 snapping and uprooting trees. Several of these trees or larger limbs fell on homes and vehicles. Two farm buildings were also damaged as well.

Flash Flood, Wood

When
December 13, 6:07 AM CST to 9:45 AM CST
Where
Wood County, 0.58 mi W of Quitman to 1.21 mi W of Quitman
Cause
Heavy Rain
Reported by
Public
Coordinates
32.800, -95.440

Flash Flooding continued in and around Quitman, Texas.

Flash Flood, Rusk

When
December 13, 6:15 AM CST to 9:45 AM CST
Where
Rusk County, 0.8 mi SW of Henderson Rusk Co Ar to 1.85 mi ESE of Henderson
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
32.122, -94.860

Flash flooding was reported in and around Henderson which caused the closing of some streets.

Flash Flood, Upshur

When
December 13, 6:40 AM CST to 9:45 AM CST
Where
Upshur County, 1.88 mi WNW of Suffolk to 0.81 mi N of Suffolk
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.680, -95.010

Flash flooding was reported southwest of Gilmer between Gilmer and Big Sandy and south of Gilmer towards Gladewater.

Thunderstorm Wind, Upshur

When
December 13, 6:40 AM CST
Where
Upshur County, 0.69 mi S of Suffolk
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.660, -94.980

Trees were downed to the south and southwest of Gilmer, Texas.

Flash Flood, Titus

When
December 13, 7:00 AM CST to 8:45 AM CST
Where
Titus County, 2.28 mi WSW of Mt Pleasant Muni Arp to 3.04 mi N of Roeder
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.114, -95.015

Numerous roads were closed due to flooding across the county including the city of Mount Pleasant.

Flash Flood, Camp

When
December 13, 7:00 AM CST to 8:45 AM CST
Where
Camp County, 3.42 mi SW of Pittsburg to 3.05 mi NW of Pittsburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.970, -95.017

Numerous county roads were under water including in and around the Pittsburg community.

Thunderstorm Wind, Angelina

When
December 13, 7:13 AM CST to 7:15 AM CST
Where
Angelina County, 0.99 mi NW of Prosser to 1.72 mi N of Lufkin
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.361, -94.760

Damaging straight line wind gusts associated with a line of strong showers produced a southwest to northeast swath of wind damage from the exit ramp at North Raguet Street and Hwy. 103 across U.S. Highway 69 to FM 2251. Winds near the initial damage path at North Raguet Street and Hwy. 103 were estimated near 65 mph, snapping and uprooting a couple of trees and downing a number of large limbs. These winds accelerated to near 80 mph down the hill on Hwy. 103 just northeast of Old Mill Road and beneath the railroad overpass where 64 empty railroad cars were blown off the tracks, falling onto the roadway. These winds blew away a few billboards at the intersection of highways 103 and 69 before ripping shingles off of several apartment homes at the Timer Point Apartments on Ellen Trout Drive. Metal covered parking structures were also blown away and several trees adjacent to the property were snapped or uprooted. The are of significant damage ended on FM 2251 where a number of large trees were snapped or uprooted.

Flash Flood, Cherokee

When
December 13, 7:22 AM CST to 9:45 AM CST
Where
Cherokee County, 4.17 mi N of Maydelle to 1.25 mi SE of Gallatin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.860, -95.294

Flooding was reported on CR 4905, CR 4913 and numerous roads were closed southwest of Jacksonville and also northeast of Jacksonville.

Flash Flood, Titus

When
December 13, 7:38 AM CST to 8:45 AM CST
Where
Titus County, 1.31 mi N of Adbra to 1.9 mi NE of Mt Pleasant
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
33.189, -95.027

Flash flooding was reported on Hwy. 67 east near 1700 block of Block Kimp Radio Station.

Flash Flood, Smith

When
December 13, 7:43 AM CST to 9:45 AM CST
Where
Smith County, 0.26 mi NW of Noonday to 0.46 mi SSE of Whitehouse
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.233, -95.423

Flooding was reported on Big Oak Bay , CR. 2260, CR. 223 and CR. 371. Flooding and road closures were also reported on Hwy. 10 south between BlackJack Road and Old Tyler, CR. 21, FM 16 and CR. 215.

Flash Flood, Wood

When
December 13, 9:10 AM CST to 9:45 AM CST
Where
Wood County, 0.58 mi W of Quitman to 1.65 mi NW of Quitman
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.800, -95.440

Road closures due to excessive heavy rainfall near Lake Winnsboro and FM. 2966 north of Quitman, Texas.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606252, 606370, 606365, 606372, 606373, 606389, 606394, 606396, 606399, 606401, 606403, 606405, 606407, 606409, 606410, 606419, 606420, 606421, 606422, 606423, 606424, 606425, 606426, 606427, 606428, 606429, 606507.